MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TANDEM INTL BIPOLAR 44OD 28ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED

SMITH & NEPHEW, INC. TANDEM INTL BIPOLAR 44OD 28ID; PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Catalog Number 71324044
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); Joint Dislocation (2374)
Date of Event 11/01/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a hip revision was performed on a patient after primary spectron/tandem hip done, two weeks prior.The tandem and cocr femoral head was extracted and replaced by a r3 three-hole cup with constrained liner and 22mm cocr femoral head.The patient dislocated after the primary surgery due to contractions ¿ she is spastic.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.A visual examination of the as- received components indicated minor scratches were seen on the femoral head and rim of the tandem shell and liner; this was likely due to removal of the implants.No damage was observed on the outer diameter of the tandem shell or of the femoral head.According to the complaint description, dislocation was likely a patient specific failure and not an implant failure.No material or manufacturing deviations were identified during this investigation.A clinical analysis indicated that based on the limited information provided, the revision was due to the reported dislocation secondary the patient¿s to contractions/spasticity and not an implant failure.The patient impact was the dislocation, subsequent revision procedure and a post-surgical convalescence phase; however, future complications cannot be ruled out due to the patient¿s existing dementia and spasticity.No further medical assessment can be rendered at this time.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
TANDEM INTL BIPOLAR 44OD 28ID
Common Device Name
PROSTHESIS, HIP, HEMI-, FEMORAL, METAL/POLYMER, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8102238
Report Number1020279-2018-02569
Device Sequence Number16577878
Product Code KWY
UDI-Device Identifier03596010494351
UDI-Public03596010494351
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K023743
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71324044
Device Lot Number17JW05555A
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer12/13/2019
Initial Report FDA Received Date11/26/2018
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;